MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; CADIERE FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST SP; CADIERE FORCEPS
Model Number 430009-52
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The 6mm cadiere forceps instrument was analyzed and found to have roll input disk broken into pieces an a grip input broken inside the housing.As a result of the fully broken inputs, functional testing for motion related issues could not performed.A broken pieces of the roll input disk was found inside the housing with a measurement of 0.36mm x 0.21mm and 0.17mm x 0.28 mm was found.Due to the broken roll input, the instrument failed imprecise motion on roll direction of the instrument while the broken grip input didn't cause any issue regarding opening ang closing the grip.If the input disk is fully broken, then the instrument can fail to engage.The issue is immediately detectable by the surgeon due to loss of instrument functionality.Additional observation related to the customer complaint: the instrument was installed on an in-house system and driven.Instrument exhibited imprecise motion in the roll direction.The grip tips moved in the direction commanded, however a lag or delay in the motion was observed due to the broken roll input.Additional observation(s) not reported by site: the instrument was found to have clamping pulley residue.The instrument's housing was removed and upon inspection, the instrument w found to have an excessive amount of dried, white residue on the clamping pulleys for inputs joggle left/right, yaw, pitch, and joggle up/down, located inside the backend of the instrument.The instrument was found to have corroded bearings.The instrument was visually inspected through camera head inspection using a housing removal tool to remove the housing cover.Upon inspection, the instrument was found to have corrosions on bearings for grip, pitch, yaw, and joggle inside the housing.The bearing ball outside the housing also appears to be corroded.The complaint was confirmed by failure analysis.The probable root cause is attributed to use and reprocessing conditions.The input disk can be susceptible to chemical or thermal stresses, which can result in the appearance of cracks.Under repeated or prolonged chemical or thermal exposure cycles, these cracks can propagate into larger cracks, and may cause the input disk to break and separate from the instrument.
 
Event or Problem Description
It was reported that during a da vinci-assisted thymectomy surgical procedure, the 6mm cadiere forceps instrument worked in the opposite direction as intended.Left was right and up was down.The surgical team tried to reseat the instrument and drape repeatedly.The procedure was completed, and no injuries were reported.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: there was no injury to the patient as a result of the event.There was no instrument-to-instrument or system arm-to-arm interference, and no external collisions occurred with equipment or staff.No photographic images or video recordings are available for review.

Brand Name
ENDOWRIST SP
Common Device Name
CADIERE FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24793676
Report Number2955842-2026-20342
Device Sequence Number12923181
Product Code NAY
UDI-Device Identifier00886874115213
UDI-Public(01)00886874115213(10)S11210419
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430009-52
Device Catalogue Number430009
Device Lot NumberS11210419 0004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2026
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/13/2026
Initial Report FDA Received Date04/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown